Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Fourier frames for singular measures and pure type phenomena

Author: Nir Lev
Journal: Proc. Amer. Math. Soc. 146 (2018), 2883-2896
MSC (2010): Primary 42C15, 42B10
Published electronically: March 30, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mu $ be a positive measure on $ \mathbb{R}^d$. It is known that if the space $ L^2(\mu )$ has a frame of exponentials, then the measure $ \mu $ must be of ``pure type'': it is either discrete, absolutely continuous or singular continuous. It has been conjectured that a similar phenomenon should be true within the class of singular continuous measures, in the sense that $ \mu $ cannot admit an exponential frame if it has components of different dimensions. We prove that this is not the case by showing that the sum of an arc length measure and a surface measure can have a frame of exponentials. On the other hand we prove that a measure of this form cannot have a frame of exponentials if the surface has a point of non-zero Gaussian curvature. This is in spite of the fact that each ``pure'' component of the measure separately may admit such a frame.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 42C15, 42B10

Retrieve articles in all journals with MSC (2010): 42C15, 42B10

Additional Information

Nir Lev
Affiliation: Department of Mathematics, Bar-Ilan University, Ramat-Gan 5290002, Israel

Received by editor(s): November 29, 2016
Received by editor(s) in revised form: June 10, 2017
Published electronically: March 30, 2018
Additional Notes: This research was supported by ISF grant No. 225/13 and ERC Starting Grant No. 713927.
Communicated by: Alexander Iosevich
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society